Thirteen-year-old mathematics paper retracted for plagiarism

2

A 2002 paper that investigates a kind of equation used to describe physical systems has been “has been detected to be a case of plagiarism.”

Here’s the abstract of the Journal of Applied Mathematics and Physics (Zeitschrift für angewandte Mathematik und Physik) article, “Some blow-up results for a generalized Ginzburg-Landau equation,”

We investigate the blow-up of the solution to a complex Ginzburg-Landau like equation in coupled with a Poisson equation in ϕ defined on the whole space nn=1 or 2.

What did this paper plagiarize from? 

We don’t know. Here’s what we do know, from the full retraction note:

This article, published in Volume 53, Issue 1, pages 1–11, DOI 10.1007/s00033-002-8137-8, has been retracted at the request of the Publisher and the Editor-in-Chief as the article has been detected to be a case of plagiarism.

An email to the author (M. Aassila, listed in 2002 at Université Louis Pasteur et C.N.R.S. in France) bounced back, and we couldn’t find current contact info. We’ve contacted the managing editor of the journal. We’ll update if we hear back.

The article has been cited twice — including once by the retraction note — according to Thomson Scientific’s Web of Knowledge.

Hat tip: Rolf Degen

Like Retraction Watch? Consider supporting our growth. You can also follow us on Twitter, like us on Facebook, add us to your RSS reader, and sign up on our homepage for an email every time there’s a new post. Click here to review our Comments Policy.

3 thoughts on “Thirteen-year-old mathematics paper retracted for plagiarism”

  1. Dear Shannon,
    Thank you for this post.
    Mohammed Aassila obtained his PhD of mathematics in Strasbourg (France). I performed a search in BNF database and found that Dr Aassila published in 2014 a book of mathematics. I found it on the website of Eyrolles (editor). I called them, they kindly suggested that I contact Ellipses, the editor of Aassila (http://www.editions-ellipses.fr), I will try to call them tomorrow to request some info about Dr Aassila.

    His bio is available here
    https://sites.google.com/site/aassilam/biographie.

    I also found his contact details:
    Mohammed Aassila
    E-mail: aassilam@yahoo.fr
    11, rue de l’anneau
    F-67200 Strasbourg, France.
    URL: http://www.sites.google.com/site/aassilam

    (see http://mathproblems-ks.com , section editors)

    His last working contact details:
    Centre de Recherches Mathematiques Universite de Montreal C.P. 6128–A Montreal (QC) H3C 3J7 Canada e-mail: aassila@crm.umontreal.ca

    Best regards,

    Ethics & Integrity Team
    http://ethics-and-integrity.net
    Twitter @E_integrity_EN

  2. A likely candidate for the paper that was plagarized from is

    Seifeddine Snoussia, Slim Tayachib, Nonglobal Existence of Solutions for a Generalized Ginzburg–Landau Equation Coupled with a Poisson Equation, J. Math. Anal. Appl. 254, 558

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.